Alert archive / Iowa / Freeze Warnings in 2014

Freeze Warning 2, NWS Quad Cities, IA

October 30, 20144 counties in Illinois; 5 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this freeze warning at Oct 30, 2014, 3:17 PM CDT for 4 counties in Illinois; 5 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Oct 31, 2014, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2014, 3:17 PM CDT (20:17 UTC)
In effect from
Oct 31, 2014, 10:00 PM CDT
Expired
Nov 1, 2014, 9:00 AM CDT
In force
11 hr
Issued by
NWS Quad Cities, IA

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS73 KDVN 302017
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT THU OCT 30 2014

...HARD FREEZE WILL OCCUR FRIDAY NIGHT...

.A VERY STRONG COLD FRONT WILL ARRIVE LATE TONIGHT...RESULTING IN
A COLD WINDY DAY FRIDAY. FRIDAY NIGHT...CLEAR SKIES AND LIGHTER
WINDS WILL RESULT IN A HARD FREEZE FOR MUCH OF THE MIDWEST.
FREEZING TEMPERATURES ARE EXPECTED TO BEGIN ABOUT MID EVENING FRIDAY.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-310430-
/O.NEW.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
317 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 10 PM FRIDAY TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 9 AM CDT
SATURDAY.

* TIMING...FREEZING TEMPERATURES .

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...THIS HARD FREEZING WILL KILL ANY REMAINING UNPROTECTED
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

ERVIN
11 follow-up statements
123 
WWUS73 KDVN 302023 CCA
NPWDVN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT THU OCT 30 2014

...HARD FREEZE WILL OCCUR FRIDAY NIGHT...

.A VERY STRONG COLD FRONT WILL ARRIVE LATE TONIGHT...RESULTING IN
A COLD WINDY DAY FRIDAY. FRIDAY NIGHT...CLEAR SKIES AND LIGHTER
WINDS WILL RESULT IN A HARD FREEZE FOR MUCH OF THE MIDWEST.
FREEZING TEMPERATURES ARE EXPECTED TO BEGIN ABOUT MID EVENING FRIDAY.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-310445-
/O.COR.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
322 PM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 10 PM FRIDAY TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 9 AM CDT
SATURDAY.

* TIMING...FREEZING TEMPERATURES WILL BEGIN OCCURRING BY MID
  EVENING.

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...THIS HARD FREEZING WILL KILL ANY REMAINING UNPROTECTED
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

ERVIN
122 
WWUS73 KDVN 310230 AAA
NPWDVN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 PM CDT THU OCT 30 2014

...HARD FREEZE WILL OCCUR FRIDAY NIGHT...

.A VERY STRONG COLD FRONT WILL ARRIVE LATE TONIGHT...RESULTING IN
A COLD WINDY DAY FRIDAY. FRIDAY NIGHT...CLEAR SKIES AND LIGHTER
WINDS WILL RESULT IN A HARD FREEZE FOR MUCH OF THE MIDWEST.
FREEZING TEMPERATURES ARE EXPECTED TO BEGIN ABOUT MID EVENING
FRIDAY.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-311030-
/O.CON.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
930 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 9 AM CDT
SATURDAY...

* TIMING...FREEZING TEMPERATURES WILL BEGIN OCCURRING BY MID 
  EVENING.

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...THIS HARD FREEZE WILL KILL ANY REMAINING UNPROTECTED
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
594 
WWUS73 KDVN 310815
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT FRI OCT 31 2014

...WIDESPREAD SUB FREEZING TEMPERATURES TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE MIDWEST TONIGHT.
CLEAR SKIES COMBINED WITH LIGHT WINDS WILL RESULT IN WIDESPREAD
FREEZING TEMPERATURES.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-311615-
/O.CON.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
315 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TIMING...FREEZING TEMPERATURES WILL BEGIN BETWEEN 8 AND 10 PM.

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...THIS FREEZE WILL KILL ANY REMAINING UNPROTECTED
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
270 
WWUS73 KDVN 311124
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 AM CDT FRI OCT 31 2014

...WIDESPREAD SUB FREEZING TEMPERATURES TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE MIDWEST TONIGHT.
CLEAR SKIES COMBINED WITH LIGHT WINDS WILL RESULT IN WIDESPREAD
FREEZING TEMPERATURES.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-311930-
/O.CON.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
624 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TIMING...FREEZING TEMPERATURES WILL BEGIN BETWEEN 8 AND 10 PM.

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...THIS FREEZE WILL KILL ANY REMAINING UNPROTECTED 
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
087 
WWUS73 KDVN 311535
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT FRI OCT 31 2014

...KILLING FREEZE TONIGHT...

.THE GROWING SEASON WILL END TONIGHT AS COLD CANADIAN HIGH PRESSURE
BRINGS A HARD FREEZE TO THE REGION. SUB FREEZING TEMPERATURES ARE
EXPECTED TO BEGIN ABOUT MID EVENING.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-312345-
/O.CON.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1035 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TIMING...FREEZING TEMPERATURES WILL BEGIN BETWEEN 8 AND 10 PM.

* TEMPERATURES...IN THE MID 20S.

* IMPACTS...THIS HARD FREEZE WILL KILL ANY REMAINING UNPROTECTED 
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
641 
WWUS73 KDVN 312031
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT FRI OCT 31 2014

...KILLING FREEZE TONIGHT...

.THE GROWING SEASON WILL END TONIGHT AS COLD CANADIAN HIGH
PRESSURE BRINGS A HARD FREEZE TO THE REGION. SUB FREEZING
TEMPERATURES ARE EXPECTED TO BEGIN ABOUT MID EVENING.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-010445-
/O.CON.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
331 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TIMING...FREEZING TEMPERATURES WILL BEGIN BETWEEN 8 AND 10 PM.

* TEMPERATURES...IN THE LOWER TO MIDDLE 20S.

* IMPACTS...THIS HARD FREEZE WILL KILL ANY REMAINING UNPROTECTED 
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
776 
WWUS73 KDVN 010146
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT FRI OCT 31 2014

...KILLING FREEZE TONIGHT...

.THE GROWING SEASON WILL END OVERNIGHT AS COLD CANADIAN HIGH 
PRESSURE BRINGS A HARD FREEZE TO THE REGION.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-011000-
/O.CON.KDVN.FZ.W.0002.141101T0300Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
846 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* TIMING...TEMPERATURES DROPPING BELOW FREEZING THROUGH THE EVENING.

* TEMPERATURES...OVERNIGHT LOWS IN THE LOW TO MID 20S.

* IMPACTS...THIS HARD FREEZE WILL KILL ANY REMAINING UNPROTECTED 
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

RP KINNEY
124 
WWUS73 KDVN 010809
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT SAT NOV 1 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES...

.CLEAR SKIES AND LIGHT WINDS HAVE PRODUCED WIDESPREAD SUB
FREEZING TEMPERATURES ACROSS THE AREA.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-011400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
309 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...TEMPERATURES DROPPING BELOW FREEZING THROUGH THE 
  EVENING.

* TEMPERATURES...OVERNIGHT LOWS IN THE LOW TO MID 20S.

* IMPACTS...THIS FREEZE WILL KILL ANY REMAINING UNPROTECTED
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
674 
WWUS73 KDVN 010900 CCA
NPWDVN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 AM CDT SAT NOV 1 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES...

.CLEAR SKIES AND LIGHT WINDS HAVE PRODUCED WIDESPREAD SUB
FREEZING TEMPERATURES ACROSS THE AREA.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-011400-
/O.COR.KDVN.FZ.W.0002.000000T0000Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
359 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...TEMPERATURES REMAINING BELOW FREEZING THROUGH MID
  MORNING.

* TEMPERATURES...OVERNIGHT LOWS IN THE LOW TO MID 20S.

* IMPACTS...THIS FREEZE WILL KILL ANY REMAINING UNPROTECTED
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
496 
WWUS73 KDVN 011122
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 AM CDT SAT NOV 1 2014

...WIDESPREAD SUB-FREEZING TEMPERATURES...

.CLEAR SKIES AND LIGHT WINDS HAVE PRODUCED WIDESPREAD SUB
FREEZING TEMPERATURES ACROSS THE AREA.

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-011400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
622 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...TEMPERATURES REMAINING BELOW FREEZING THROUGH MID 
  MORNING.

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER TEENS TO MID 20S.

* IMPACTS...THIS FREEZE WILL KILL ANY REMAINING UNPROTECTED 
  SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
504 
WWUS73 KDVN 011406
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT SAT NOV 1 2014

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-011515-
/O.EXP.KDVN.FZ.W.0002.000000T0000Z-141101T1400Z/
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
906 AM CDT SAT NOV 1 2014

...FREEZE WARNING HAS EXPIRED...

THE GROWING SEASON HAS ENDED AS THE AREA SAW A HARD FREEZE OVERNIGHT
WITH LOW TEMPERATURES MAINLY IN THE LOWER 20S. TEMPERATURES WILL
CONTINUE TO WARM ABOVE FREEZING OVER THE NEXT 1 TO 2 HOURS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Oct 30, 3:17 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 30, 3:17 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT THU OCT 30 2014

.SYNOPSIS...
ISSUED AT 315 PM CDT THU OCT 30 2014

SHORT WAVE MOVING ACROSS THE CWA WITH A BAND OF ISOLATED RAIN
SHOWERS AND SPRINKLES THIS MORNING. HOWEVER...SINCE NOON A MORE
PERSISTENT BAND OF LIGHT SHOWERS HAD SET UP ROUGHLY ALONG THE I-80
CORRIDOR FROM ABOUT SCOTT COUNTY IA TO BUREAU COUNTY IL. HERE AT
THE WFO DVN WE PICKED UP .01 INCH OF RAIN. SUBSIDENCE IN THE WAKE
OF THE TROUGH HAS ENDED THE RAIN ELSEWHERE IN THE CWA AND THE SUN
WAS SHINING IN OUR WESTERN AND SW CWA...BUT MORE CLOUDS WERE
DROPPING SOUTHWARD INTO THE CWA. 3 PM TEMPERATURES RANGED FROM THE
UPPER 40S TO UPPER 50S.

WEAK LOW PRESSURE WAS OVER NORTHERN MO DRAGGING A COLD FRONT INTO
NORTHERN IA WHERE WINDS SHIFT TO THE NORTHWEST. HOWEVER...THE MUCH
STRONGER SECONDARY COLD FRONT WAS PUSHING THROUGH THE DAKOTAS AND
NORTHERN MN WHERE CURRENT TEMPERATURES THERE WERE ONLY IN THE LOWER
TO MID 30S WITH NORTH WINDS GUSTING TO 30 TO 35 MPH.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 315 PM CDT THU OCT 30 2014

FORECAST FOCUS ON MUCH COLDER AND VERY WINDY THROUGH HALLOWEEN.

TONIGHT...A VERY STRONG COLD FRONT WILL SWEEP ACROSS THE CWA LATER
THIS EVENING AND OVERNIGHT. CLOUDS ALONG WITH A FEW SHOWERS SHOULD
ACCOMPANY THE FRONT WITH CLEARING...WINDY AND MUCH COLDER AIRMASS
THEN TO FOLLOW. MINIMUM TEMPERATURES WILL RANGE FROM THE MID 20S
AT INDEPENDENCE IA TO THE LOWER 30S IN OUR FAR SE COUNTIES. NORTH
WINDS WILL GUST TO AROUND 30 MPH ESPECIALLY AFTER MIDNIGHT AS THE
FRONT SWEEPS SOUTHWARD...AND STRONG COLD AIR ADVECTION ARRIVES. WE WILL
NEED TO TALK ABOUT COLD WIND CHILLS AS THEY DROP TO 10 TO 15 NW TO
THE LOWER 20S SE BY SUNRISE.

FRIDAY (HALLOWEEN)...THIS DAY WILL FEEL MORE LIKE WINTER WITH COLD
TEMPERATURES AND VERY WINDY CONDITIONS EVEN THOUGH THERE SHOULD BE
PLENTY OF SUNSHINE. A STRONG UPPER LEVEL TROUGH DIVING INTO THE
GREAT LAKES/OHIO VALLEY WILL SEND ARCTIC AIR PLUNGING INTO THE MIDWEST.
HIGH PRESSURE WILL BE PUSHING INTO THE UPPER MIDWEST SETTING UP A
TIGHT GRADIENT. NORTH WINDS WILL BE GUSTING TO NEAR 40 MPH WITH
STRONG COLD AIR ADVECTION. MAXIMUM TEMPERATURES WILL STRUGGLE TO
REACH THE UPPER 30S TO LOWER 40S...WHICH IS 15 TO 20 DEGREES BELOW
NORMAL FOR THE END OF OCTOBER. YOU WILL NEED TO REALLY BUNDLE UP
AS WIND CHILLS IN THE TEENS IN THE MORNING WILL ONLY RISE TO THE MID
20S TO LOWER 30S DURING THE AFTERNOON.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 315 PM CDT THU OCT 30 2014

WITH 100 PERCENT CERTAINTY...WE WILL SEE A HARD FREEZE FRIDAY NIGHT.
WE HAVE BEEN HIGHLIGHTING THIS PERIOD IN OUR PRODUCTS THE PAST 24
HOURS WITH RESPECT TO PUBLIC IMPACT ON TRICK OR TREAT
ACTIVITIES...BUT WILL NOW ACTIVATE OUR LAST REMAINING COUNTIES THAT
ARE YET TO HAVE A FREEZE EVENT. OUR SOUTHERNMOST 2 TIERS OF COUNTIES
...ROUGHLY ALONG AND SOUTH OF HIGHWAY 34 WILL BE IN A FREEZE WARNING
FOR FRIDAY MID EVENING THROUGH SATURDAY MORNING. LOWS IN ALL
LOCATIONS SHOULD DIP TO THE LOWER TO MID 20S...WITH SOME UPPER TEENS
POSSIBLE IN THE WAPSIPINICON VALLEY LOCATIONS...AS WELL AS LOW LYING
AREAS. CLEAR SKIES AND LIGHT WINDS AFTER MIDNIGHT

SATURDAY...THE STRONG HIGH PRESSURE WILL BE OVERHEAD...WITH PLENTY
OF SUN. THE LIGHT WINDS AND VERY COLD AIR MASS WILL ONLY ALLOW FOR
HIGHS TO REACH THE LOWER TO MID 40S.  EXPECT ANOTHER CHILLY NIGHT
WITH LIGHT EAST WINDS SATURDAY NIGHT...WHICH WILL FAVOR ROCK RIVER
VALLEY SITES INCLUDING MOLINE TO SEE THE COLDEST LOWS IN THE MID 20S
WHILE WESTERN SITES ONLY FALL TO THE UPPER 20S. SUNDAY WILL SEE THE
RIDGE SHIFT EAST...AS THE LARGE UPPER TROF TO IN THE WESTERN CONUS
BEGINS TO SHIFT EAST. A BROAD SOUTHERLY FLOW WILL SET UP WITH A
RATHER TIGHT PRESSURE GRADIENT OVER THE MIDWEST. SOUTH WINDS SUNDAY
SHOULD BE SUSTAINED AROUND 12 MPH EAST TO 18 MPH WEST...WITH GUST OF
20 TO 30 MPH DURING THE AFTERNOON. THOUGH TEMPERATURES SHOULD WARM
TO THE UPPER 40S TO LOWER 50S...WIND CHILLS WILL REMAIN MAINLY IN
THE LOWER TO MID 40S. IN OTHER WORDS...SATURDAYS COLD SUNSHINE MAY
BE THE MORE PLEASANT WEEKEND DAY.

MOISTURE WILL EVENTUALLY WORK UP THROUGH THIS DEEP FLOW...AS THE
SLOW MOVING TROF EMERGES INTO THE PLAINS MONDAY. WHILE MODELS ARE
DIFFERING ON THE SPEED OF THE FRONT WILL ARRIVES INTO  IOWA
MONDAY...THEY ALL SHOW IT TO BE AN ACTIVE FRONT WITH WIDESPREAD
RAIN. THE CANADIAN IS MOST PHASED WITH A LOW MOVING ALONG THE FRONT
THROUGH TUESDAY...WHILE THE ECMWF IS LEAST PHASED AND MOST
PROGRESSIVE. THE GFS IS IN THE MIDDLE...AND MAY BE THE BEST FIT FOR
NOW FOR MONDAY THROUGH TUESDAY. RAIN CHANCES REMAIN CHANCE MONDAY
FOR NOW...AND ARE IN THE LIKELY RANGE MONDAY NIGHT...WHICH IS
CONTINUED NOW INTO TUESDAY EAST. AS THE SYSTEM PHASING IS MORE
CERTAIN...IT IS LIKELY THAT THESE POPS WILL NARROW INTO A MORE TIGHT
WINDOW OF TIME...BUT FOR NOW ARE OVER 3 PERIODS OF THE FORECAST.

BEHIND THE SYSTEM TUESDAY...EXPECT TEMPERATURES NEAR NORMAL IN ZONAL
FLOW WITH SYSTEM MAINLY PASSING ALONG THE CANADIAN BORDER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 315 PM CDT THU OCT 30 2014

MAINLY VFR CONDS THROUGH THIS TAF CYCLE. HOWEVER...THERE WILL BE A
PERIOD OF SEVERAL HOURS OF OCNL MVFR CIGS AND A FEW SHOWERS ALONG
A STRONG COLD FRONT THAT WILL SWEEP ACROSS THE TAF SITES THIS
EVENING AND OVERNIGHT. CLEARING SKIES AND WINDY CONDS TO FOLLOW
WHICH WILL LAST THROUGH FRIDAY. SOUTHEAST TO SOUTH WINDS LESS THAN
10 KNOTS THIS AFTERNOON THEN BECOMING NORTHWEST TO NORTH SUSTAINED
20 KNOTS WITH GUSTS TO OVER 30 KNOTS TONIGHT AND FRIDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM CDT SATURDAY FOR DES
     MOINES-HENRY IA-JEFFERSON-LEE-VAN BUREN.

IL...FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM CDT SATURDAY FOR
     HANCOCK-HENDERSON-MCDONOUGH-WARREN.

MO...FREEZE WARNING FROM 10 PM FRIDAY TO 9 AM CDT SATURDAY FOR CLARK-
     SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...ERVIN
AVIATION...HAASE
Hazardous weather outlook, Oct 30, 4:50 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT THU OCT 30 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
450 AM CDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...SOUTHEAST IOWA AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIDESPREAD FREEZE IS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING.
THIS WILL BRING AN END TO THE GROWING SEASON ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NICHOLS/12

Nearby

Freeze Warnings in Iowa, 2014Freeze Warnings in Illinois, 2014Freeze Warnings in Missouri, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.